2017 Volume 69 Issue 1 Pages 67-84
Based on the analogies between knot theory and number theory, we study a deformation theory for SL$_2$-representations of knot groups, following after Mazur’s deformation theory of Galois representations. Firstly, by employing the pseudo-SL$_2$-representations, we prove the existence of the universal deformation of a given SL$_2$-representation of a finitely generated group $\varPi$ over a perfect field $k$ whose characteristic is not 2. We then show its connection with the character scheme for SL$_2$-representations of $\varPi$ when $k$ is an algebraically closed field. We investigate examples concerning Riley representations of 2-bridge knot groups and give explicit forms of the universal deformations. Finally we discuss the universal deformation of the holonomy representation of a hyperbolic knot group in connection with Thurston’s theory on deformations of hyperbolic structures.
This article cannot obtain the latest cited-by information.